MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305198
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 2088580 medical device expiration date: 31may2027 device manufacture date: 29mar2022 based on the investigation and with the sample analysis the symptom reported by the customer of needle bent is confirmed.However, the epoxy flaking off could not be confirmed.We will continue monitoring the complaint trend for the product and symptom.Probable root cause.It could be possible that a jam occurred at the cannulator inducing the symptom reported and not detected in the next processes.Verification of the cannulator was performed.Settings were correct.Flow of products was good.The sample will be shown to the associates for awareness.
 
Event or Problem Description
It was reported while using bd¿ needle 1 1/2 in.Single use, sterile there was epoxy on the needle.There was no report of patient impact.The following information was provided by the initial reporter: hospital setting serial compounding white glue between the hub and needle.White flakes are expanding and breaking off.

Brand Name
BD¿ NEEDLE 1 1/2 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16441336
Report Number1911916-2023-00105
Device Sequence Number17496966
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305198
Device Catalogue Number305198
Device Lot Number2144497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown